MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 4 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 4 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 244-03-04
Medical Device Problem Codes Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Unspecified Musculoskeletal problem (4535)
Date of Event 03/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 4 years post op the initial right tka, this male patient was revised due to implant loosening bone loss and significant synovitis.Patient had been complaining of mechanical complications and chronic pain.
 
Additional Manufacturer Narrative
Pending evaluation.Concomitant device(s): 02-012-45-4040 - lgc tibial fit tray cem sz 4f / 4t, 2921769; 200-02-35 - three peg patella 35mm, 4271300; 244-24-11 - optetrak hi-flex tibial insert sz 4 11mm, 1384194.
 
Additional Manufacturer Narrative
H6: investigation results - the revision reported was likely the result of prosthesis wear and osteolysis.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.It is possible that a contributing factor to the reported wear may have been the result of being packaged in a non-conforming bag for more than 5 years before it was implanted.The extent and root cause of the prosthesis wear and osteolysis could not be determined as the devices were not returned for evaluation, and images and radiographs were not provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: a2, b4.The following sections were corrected: b1, b2, d1, d4, d8, h3, h4, h6 - health effect - clinical code, medical device problem code, component code, type of investigation, investigation findings and h11.The revision reported was likely the result of prosthesis wear and osteolysis.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.It is possible that a contributing factor to the reported wear may have been the result of being packaged in a non-conforming bag for more than 5 years before it was implanted.The extent and root cause of the prosthesis wear and osteolysis could not be determined as the devices were not returned for evaluation, and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
Per the right knee revision operative report, the patient was diagnosed with ¿osteolysis.¿ there was a massive amount of synovitis in the knee.Tissue was sent and this was negative for acute inflammation.The description of the operation noted that ¿the patellar component was well fixed.The femur and tibia were both well fixed but had a massive underlying osteolysis.¿ the operative note also states that there was ¿bony degeneration from poly wear.¿ the patient was taken to the recovery room having tolerated the procedure without complications.No further impact to the patient was reported.No additional information is available.

Brand Name
OPTETRAK HI-FLEX TIBIAL INSERT SZ 4 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15501789
Report Number1038671-2022-01187
Device Sequence Number18104919
Product Code JWH
UDI-Device Identifier10885862064042
UDI-Public10885862064042
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2016
Device Model Number244-03-04
Device Catalogue Number244-24-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer10/27/2023
03/31/2026
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date11/08/2023
04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age63 YR
Patient SexMale